Journal of stroke and cerebrovascular diseases : the official journal of National Stroke Association · 2016
Herbal Supplements Association with Reversible Cerebral Vasoconstriction Syndrome: A Case Report.
Клинический случайСтатьяОбзорНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Costa Isabel, Mendonça Marcelo D, Cruz E Silva Vera, Calado Sofia, Viana-Baptista Miguel
Аннотация
BACKGROUND: Reversible cerebral vasoconstriction syndrome (RCVS) is a clinico-radiologic syndrome characterized by thunderclap headache and reversible multifocal arterial constrictions that resolves within 3 months. RCVS can be either spontaneous or related to a trigger; vasoactive drugs including over-the-counter medicine are common culprits. Nevertheless, there are sparse data on the association of herbal supplements in the genesis of unexplained RCVS.
METHODS: We describe a case of RCVS with a temporal association with the consumption of a diet pill composed of green tea, L-carnitine, and conjugated linoleic acid. We reviewed the literature describing RCVS cases associated with consumption of herbal supplements or plants.
RESULTS: A 50-year-old black woman presented at the emergency room with a thunderclap headache less than 1 week after beginning a new herbal supplement with weight loss purpose. Angiographic study revealed multiple arterial constriction of virtually all intracranial territories that were reversed 28 days later. The patient was discharged with minimal symptoms. From our review, we identified 5 previous reports of herbal product-related triggers.
CONCLUSIONS: Different factors can trigger RCVS. Besides our case, at least 5 other nutraceutical products were described to be associated with the disorders, 3 of them in patients without any other clear cause. Clinicians should be aware of the possible role of herbal supplements in RCVS, and their use should be systematically assessed in large RCVS cohorts to clarify this association.
METHODS: We describe a case of RCVS with a temporal association with the consumption of a diet pill composed of green tea, L-carnitine, and conjugated linoleic acid. We reviewed the literature describing RCVS cases associated with consumption of herbal supplements or plants.
RESULTS: A 50-year-old black woman presented at the emergency room with a thunderclap headache less than 1 week after beginning a new herbal supplement with weight loss purpose. Angiographic study revealed multiple arterial constriction of virtually all intracranial territories that were reversed 28 days later. The patient was discharged with minimal symptoms. From our review, we identified 5 previous reports of herbal product-related triggers.
CONCLUSIONS: Different factors can trigger RCVS. Besides our case, at least 5 other nutraceutical products were described to be associated with the disorders, 3 of them in patients without any other clear cause. Clinicians should be aware of the possible role of herbal supplements in RCVS, and their use should be systematically assessed in large RCVS cohorts to clarify this association.